Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Oct 21, 2007, 5:28 AM EDT for 19 counties in Kentucky. It took effect at Oct 21, 2007, 11:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 5:28 AM EDT (09:28 UTC)
- In effect from
- Oct 21, 2007, 11:00 AM EDT
- Expired
- Oct 21, 2007, 4:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Clay County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KJKL 210928 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 528 AM EDT SUN OCT 21 2007 ...VERY LOW RELATIVE HUMIDITIES AND MODERATELY STRONG WINDS EXPECTED SUNDAY AFTERNOON... .STRONG HIGH PRESSURE...BOTH AT THE SURFACE AND ALOFT...WILL COMBINE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS LATER THIS AFTERNOON. DRY AIR ALREADY IN PLACE AT THE SURFACE...WILL BECOME EVEN DRIER AS TEMPERATURES WARM INTO THE LOW TO MID 80S AND DEWPOINTS DROP INTO THE UPPER 30S LATER THIS AFTERNOON. SOUTHERLY WINDS OF 10 TO 20 MPH ARE ALSO EXPECTED FOR SEVERAL HOURS THIS AFTERNOON...WITH GUSTS TO 25 MPH POSSIBLE AT TIMES. AT THIS TIME IT APPEARS THAT THE MOST FAVORABLE LOCATIONS TO EXPERIENCE A COMBINATION OF CRITICALLY LOW HUMIDITY AND SUSTAINED 20 FOOT WINDS OF 15 MPH OR GREATER WILL BE OVER THE INTERSTATE 75 AND 64 CORRIDORS...INCLUDING MOST OF THE DANIEL BOONE NATIONAL FOREST... WHERE CRITICAL FIRE WEATHER CONDITIONS COULD BE MET FOR SEVERAL HOURS. KYZ087-088-104-106-107-109-110-112-113-115-117>120-211030- /O.CAN.KJKL.FW.A.0002.071021T1500Z-071022T0100Z/ BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- PERRY-LESLIE-LETCHER-MARTIN-PIKE- 528 AM EDT SUN OCT 21 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FIRE WEATHER WATCH. $$ KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116- 211930- /O.UPG.KJKL.FW.A.0002.071021T1500Z-071022T0100Z/ /O.NEW.KJKL.FW.W.0005.071021T1500Z-071022T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE- OWSLEY-CLAY- 528 AM EDT SUN OCT 21 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY LOW RELATIVE HUMIDITY WILL COMBINE WITH INCREASING SOUTH WINDS THIS AFTERNOON TO YIELD POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. SUSTAINED 20 FOOT WINDS WILL INCREASE TO AROUND 15 MPH AFTER 11 AM THIS MORNING...WITH GUSTS TO 25 MPH POSSIBLE THIS AFTERNOON. DEWPOINTS ARE EXPECTED TO DROP INTO THE UPPER 30S BY EARLY AFTERNOON...WHILE TEMPERATURES SOAR TO RECORD LEVELS IN THE LOW TO MID 80S BY LATE AFTERNOON. THESE CONDITIONS WILL ALLOW MINIMUM HUMIDITY LEVELS TO DROP TO AROUND 20 PERCENT LATER TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AR
1 follow-up statement
000 WWUS83 KJKL 212000 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT SUN OCT 21 2007 ...RED FLAG WARNING HAS BEEN CANCELLED... .STRONG WINDS HAVE FAILED TO DEVELOP DURING MID AFTERNOON ACROSS THE DANIEL BOONE NATIONAL FOREST OF EAST KENTUCKY. RELATIVE HUMIDITIES DID FALL TO AROUND 20 PERCENT...THOUGH. THE SOUTH WINDS WILL REMAIN BETWEEN 10 AND 15 MPH FOR A FEW MORE HOURS BEFORE DIMINISHING TOWARD SUNSET. KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116- 212100- /O.CAN.KJKL.FW.W.0005.000000T0000Z-071022T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE- OWSLEY-CLAY- 400 PM EDT SUN OCT 21 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE RED FLAG WARNING. LOW RELATIVE HUMIDITIES AND SOUTH WINDS OF 10 TO 15 MPH WILL CONTINUE OVER THE AREA FOR ANOTHER COUPLE OF HOURS BEFORE BOTH CONDITIONS IMPROVE TOWARD SUNSET. $$ GREIF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Oct 21, 4:03 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 21, 4:03 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 403 AM EDT SUN OCT 21 2007 .SHORT TERM.../TODAY THROUGH TUESDAY/...UPDATED TODAYS PRIMARY WEATHER PROBLEM CONTINUES TO BE FIRE WEATHER. WITH STRONG HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT...ALONG WITH UPPER 30S TO LOWER 40S DEWPOINTS AND RECORD HIGH TEMPERATURES THIS AFTERNOON...THE STAGE IS SET FOR RED FLAG CONDITIONS. IN FACT...A RED FLAG WARNING WILL LIKELY BE ISSUED LATER THIS MORNING FOR MOST OF THE JKL FORECAST AREA. WITH THE ECMWF AND GFS MODELS COMING INTO PRETTY GOOD AGREEMENT...DECIDED TO GO WITH GFS SOLUTION. STILL LOOKS LIKE A VERY WET WEEK AHEAD...WITH PLENTY OF MOISTURE SHOWING UP IN THE GFS PLAN VIEW...SOUNDINGS...AND CROSS SECTIONS. A STRONG AREA OF LOW PRESSURE...PARTICULARLY IN THE UPPER ATMOSPHERE...IS FORECAST TO MOVE OUT OF THE SOUTHERN PLAINS AND ACROSS THE MISSISSIPPI VALLEY MONDAY NIGHT INTO TUESDAY. THE LATEST RUN OF THE GFS AND ECMWF MODELS ARE BOTH DEPICTING THIS SCENARIO IN A VERY SIMILAR FASHION. THE NAM IS MORE PROGRESSIVE WITH THIS SYSTEM...BUT WILL STICK WITH THE SLOWER GFS FOR NOW. GFS ALSO SHOWING GOOD MIDDLE AND UPPER LEVEL JET SUPPORT FOR TUESDAYS WEATHER SYSTEM. THESE FACTORS COMBINED WITH MOS POPS IN THE LIKELY TO CATEGORICAL RANGES...ALL POINT TO VERY ACTIVE WEATHER DAYS TUESDAY AND WEDNESDAY. THERE ALSO APPEARS THERE WILL BE ENOUGH INSTABILITY IN PLACE TO ALLOW FOR A FEW THUNDERSTORMS TO FIRE TUESDAY AND WEDNESDAY AFTERNOONS. WITH THE ANTICIPATED SLOW MOVEMENT OF THE AREA OF LOW PRESSURE...A GOOD SOAKING RAIN EVENT IS ANTICIPATED. WENT PRETTY CLOSE TO HPC QPF NUMBERS...WITH SOME SLIGHT MODIFICATIONS BASED ON TIMING AND STRENGTH OF WEATHER SYSTEM IN QUESTION. IT LOOKS LIKE THE HEAVIEST RAIN WILL OCCUR ON TUESDAY AND TUESDAY NIGHT...BEFORE GRADUALLY TAPERING TO WIDESPREAD LIGHT RAIN SHOWERS ON WEDNESDAY. RECORD HIGH TEMPERATURES STILL ON TAP FOR TODAY UNDER SPRAWLING HIGH PRESSURE AND STRONG SOUTHERLY FLOW. CLEAR SKIES AND INTENSE SUN WILL COMBINE TO HEAT THINGS QUITE RAPIDLY AFTER 16 OR 17Z. WENT ABOVE WARMEST MOS FOR TODAYS HIGHS. WENT SLIGHTLY COOLER THAN MAV MOS FOR HIGHS ON MONDAY. TUESDAY MAX T FORECAST IS QUITE CHALLENGING...WITH LATEST MEXMOS COMING WITH HIGHS ONLY IN THE 50S...WHICH IS A DRASTIC CHANGE FROM PREVIOUSLY FORECAST HIGHS. MADE A COMPROMISE BETWEEN THE TWO...GOING WITH HIGHS IN THE 60S FOR NOW. WOULD LIKE TO SEE SOME CONTINUITY WITH THE HIGHS FOR TUESDAY BEFORE JUMPING ON THE BAND WAGON WITH BOTH FEET. WINDS WERE ADJUSTED TO REFLECT PASSAGE OF LOW PRESSURE ON TUESDAY AND WEDNESDAY. .LONG TERM.../TUESDAY THROUGH SATURDAY/ THE MODELS HAVE BEEN TRENDING CLOSER ON A SOLUTION IN THE EXTENDED PERIOD. GENERALLY FOLLOWED CLOSE TO THE GFS...AND GFS ENSEMBLES. THIS IS ALSO SIMILAR TO THE ECMWF SOLUTION...ALTHOUGH THERE ARE SOME DIFFERENCES IN THE PLACEMENT OF AN H5 CLOSED LOW OVER THE MISSISSIPPI VALLEY. THE H5 LOW SHOULD DRIFT OVER THE MISSISSIPPI VALLEY AREA THROUGH MUCH OF THE WEEK...BEFORE DRIFTING NORTH AND EAST LATE IN THE WEEK. A WEAKENING SURFACE LOW AND COLD FRONT WILL INTERACT WITH A MOISTURE PLUME STREAMING NORTH AHEAD OF THE H5 LOW...PRODUCING SHOWERS ON TUESDAY INTO WEDNESDAY. THIS HAS THE POTENTIAL TO BE A WIDESPREAD RAIN EVENT. WENT WITH CATEGORICAL POPS TUESDAY...TAPERING TO LIKELY ON WEDNESDAY. KEPT THE TREND OF A GRADUAL LOWERING OF THE POPS WEDNESDAY NIGHT INTO FRIDAY NIGHT AS THE SURFACE LOW DRIFTS SLOWLY NORTH. THE H5 LOW SHOULD OPEN UP AND EJECT OUT TO THE NORTHEAST LATE FRIDAY INTO SATURDAY. THE ECMWF IS ABOUT 12 HOURS SLOWER WITH THIS SCENARIO. OF COURSE...WITH A CLOSED H5 LOW DRIFTING AROUND THE AREA...THE CONFIDENCE IN THE EXTENDED FORECAST LOWERS FURTHER OUT IN THE PERIOD. STAYED CLOSE TO HPC TEMPERATURE GUIDANCE THROUGH MUCH OF THE PERIOD...WITH SOME MODIFICATIONS. && .AVIATION.../06Z TO 06Z/ VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD WITH STRONG RIDGING ALOFT. ANY FOG 8 TO 12Z WILL BE LIGHT AND CONFINED TO THE DEEPEST RIVER VALLEYS. WITH THE GRADIENT BETWEEN HIGH PRESSURE ALONG THE MID ATLANTIC COAST AND A COLD FRONT MOVING INTO THE MS VALLEY STRENGTHENING ON SUN PM...WINDS SHOULD BE SUSTAINED 11-14KT...WITH GUSTS AROUND 20 KTS FOR A FEW OF HOURS. && .JKL WATCHES/WARNINGS/ADVISORIES... && SHORT TERM...AR LONG TERM...WJM AVIATION...DUSTY FIRE WEATHER...GREIF
Hazardous weather outlook, Oct 20, 4:17 PM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 417 PM EDT SAT OCT 20 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 417 PM EDT SAT OCT 20 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW RELATIVE HUMIDITIES...COMBINED WITH SUSTAINED WINDS NEAR 15 MPH WITH GUSTS TO 25 MPH...WILL LEAD TO AN ENHANCED FIRE DANGER OUTDOORS ON SUNDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY AS A SLOW MOVING COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WJM
Nearby
Red Flag Warnings in Kentucky, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.